MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7.0MM TI SIDE-OPENING ILIAC SCREW 90MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7.0MM TI SIDE-OPENING ILIAC SCREW 90MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 498.774
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: mni; mnh; kwp; kwq.Complainant part is not expected to be returned for manufacturer review/ investigation.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent a posterior spinal fusion that had an l-3 ilium posterior spinal fusion with synthes uss which was implanted on (b)(6) 2016.On an unknown date, the patient had an adjacent level disc disease and stenosis above the fusion at l-2 and l-3.The patient also broke the right iliac screw on an unknown date.During the revision procedure, the surgeon removed both of the rods.He then removed both iliac screws and said that he would not replace them and felt that the patient did not need the iliac screws.The broken part of the right iliac screw remains in the patient.He then tested to see if any of the screws from l3-s1 were loose.There were two (2) loose screws that were replaced.He replaced two (2) screws and replaced them with larger diameter uss screws.The location and size of these screws is unknown.The surgeon then placed new screws at l2.He then did the decompression of the level above the previous fusion at l2-l3.He then placed new rods and connected them to the screws.The surgery was completed successfully without any issues.Patient was stable after the procedure.This report is for one (1) 7.0 mm ti side-opening iliac screw 90 mm.This is report 1 of 7 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: a review of the device history record.Device history lot.Part number: 498.774.Lot number: 4374602.Part manufacture date: 04/08/2002.Manufacturing location: brandywine.Part expiration date: n/a.Dhr record review: a review of the device history record of this lot revealed no complaint-related anomalies.The device history record shows that the 7.0mm ti side opening screw was processed through normal manufacturing, inspection, and packaging operations.The product lot met all inspection specification requirements at the time of release with no issues documented during manufacture that would contribute to this complaint condition.Device history batch null device history review: based on the 100% inspection and scrap disposition of the 1 identified screw, this would not contribute to this complaint condition.H3, h6: investigation summary product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
7.0MM TI SIDE-OPENING ILIAC SCREW 90MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9688317
Report Number2939274-2020-00742
Device Sequence Number3319545
Product Code NKB
UDI-Device Identifier10705034791708
UDI-Public(01)10705034791708
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K082572
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.774
Device Catalogue Number498.774
Device Lot Number4374602
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date03/12/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;